Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Similarity to a contraction, for power-bounded
operators with finite peripheral spectrum

Author: Ralph deLaubenfels
Journal: Trans. Amer. Math. Soc. 350 (1998), 3169-3191
MSC (1991): Primary 47A05; Secondary 47A60, 47D03, 47A45, 47A10, 47A12
MathSciNet review: 1603894
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Suppose $T$ is a power-bounded linear opertor on a Hilbert space with finite peripheral spectrum (spectrum on the unit circle). Several sufficient conditions are given for $T$ to be similar to a contraction. A natural growth condition on the resolvent in half-planes tangent to the unit circle at the peripheral spectrum is shown to be equivalent to $T$ having an $H^\infty(\mathcal P)\cap C(\overline{\mathcal P})$ functional calculus, for some open polygon $\mathcal P$ contained in the unit disc, which, in turn, is equivalent to $T$ being similar to a contraction with numerical range contained in a closed polygon in the closed unit disc. Having certain orbits of $T$ be square summable also implies that $T$ is similar to a contraction.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 47A05, 47A60, 47D03, 47A45, 47A10, 47A12

Retrieve articles in all journals with MSC (1991): 47A05, 47A60, 47D03, 47A45, 47A10, 47A12

Additional Information

Ralph deLaubenfels
Affiliation: Scientia Research Institute, P. O. Box 988, Athens, Ohio 45701

PII: S 0002-9947(98)02303-4
Received by editor(s): August 28, 1996
Additional Notes: I am indebted to Vũ Quôc Phóng and Christian Le Merdy for invaluable discussions; in particular, to Christian Le Merdy for sending me a preprint of [LM] and pointing out Lemma 1.6, and to Vũ Quôc Phóng for Lemma 3.13.
Article copyright: © Copyright 1998 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia